Texas, 2023

High Wind in Texas, November 6, 2023

November 6, 2023 · NWS MAF · 1 event in 1 county or zone

A shortwave trough was positioned over northern Mexico, resulting in isolated high winds across portions of the higher elevations of the Guadalupe and Delaware Mountains.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

A shortwave trough was positioned over northern Mexico, resulting in isolated high winds across portions of the higher elevations of the Guadalupe and Delaware Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 6, 9:03 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 6, 9:03 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
903 PM CST Mon Nov 6 2023

...New AVIATION...

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 209 PM CST Mon Nov 6 2023

Weather conditions hold fairly steady over the next 36+ hours under
zonal flow aloft. Temperatures have warmed quickly this afternoon,
reaching the mid 80s by 2 PM CST. These temperatures hold through
the remainder of the afternoon and evening aided by southwest winds
and sunny skies. Temperatures cool tonight into the 50s for most
despite the warm afternoon thanks to mostly clear skies. Tuesday is
going to be nearly a carbon copy of today with sunny skies and
southwest winds across much of the region. Temperatures top out in
the middle 80s to near 90 for many before cooling back into the 50s
overnight. This is hot and dry weather for the month of November but
it will not last forever. Stay tuned in the long term!

Chehak

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 209 PM CST Mon Nov 6 2023

Unseasonable warmth continues on Wednesday as southwest flow remains
across the region with highs into the mid to upper 80s for many and
low 90s across the Big Bend. An upper level trough dipping across
the Southwest US brings moisture across from Mexico and sends a
front through the area late Wednesday and into Thursday morning.
Rain chances increase for Thursday, but amounts stay under an inch.
Cold front makes it to the Pecos River Valley and highs to the north
stay in the 50s with 60s to low 70s to the south.

Cool and dry conditions prevail Friday and into this weekend as high
pressure builds. Highs reach into the upper 50s to low 60s and lows
each morning settle into the low to mid 40s. The next system to have
any sort of influence on our area looks to move in from the west
early next week, but with a lot of uncertainty in long range
ensembles/guidance much can change with the forecast.

&&

.AVIATION...
(06Z TAFS)
Issued at 902 PM CST Mon Nov 6 2023

VFR conditions will prevail next 24 hours in southwest surface
flow, gusty at times Tuesday afternoon. A few high clouds may
creep into the southeast Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               84  55  90  59 /   0   0   0   0
Carlsbad                 87  54  88  56 /   0   0   0   0
Dryden                   84  56  88  57 /   0   0   0   0
Fort Stockton            89  60  94  59 /   0   0   0   0
Guadalupe Pass           78  57  81  57 /   0   0   0   0
Hobbs                    84  53  87  56 /   0   0   0   0
Marfa                    84  52  87  53 /   0   0   0   0
Midland Intl Airport     86  55  90  58 /   0   0   0   0
Odessa                   86  57  90  59 /   0   0   0   0
Wink                     87  54  92  56 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...91
LONG TERM....93
AVIATION...44
Hazardous weather outlook, Nov 6, 7:14 PM CST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
714 PM CST Mon Nov 6 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-080115-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
714 PM CST Mon Nov 6 2023 /614 PM MST Mon Nov 6 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Guadalupe and Delaware Mountains

When
November 6, 11:49 PM CST to 11:50 PM CST
Where
Guadalupe and Delaware Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
31.447, -104.517 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, November 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1149339.